Hail, San Augustine
- When
- March 23, 6:33 PM CST
- Where
- San Augustine County, 0.91 mi NE of San Augustine
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.530, -94.110
Quarter size hail reported in San Augustine.
Relatively strong instability developed ahead of an advancing cold front during the mid to late afternoon hours on March 23rd, owing to strong heating, steep lapse rates aloft and dew points in the 60s. Deeper analysis indicated MLCAPE values of 2000-3000 J/kg, which easily supported robust updrafts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Relatively strong instability developed ahead of an advancing cold front during the mid to late afternoon hours on March 23rd, owing to strong heating, steep lapse rates aloft and dew points in the 60s. Deeper analysis indicated MLCAPE values of 2000-3000 J/kg, which easily supported robust updrafts. Effective deep-layer shear averaged around 40 knots, with a slightly weaker flow over parts of Texas. However, as thunderstorms developed, they quickly propagated eastward, resulting in clusters of severe storms. As a result, multiple reports of large hail were received throughout the late afternoon and evening hours across parts of East Texas on March 23rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 23, 5:48 PM CST, 45 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 648 PM CDT Sun Mar 23 2025 ...New AVIATION... .UPDATE... Issued at 628 PM CDT Sun Mar 23 2025 Tonight's Zone forecast has been updated to include Severe Thunderstorm Watch #63 until 1 AM for our area along and south of I-20 in Texas and Louisiana and east of I-49 in extreme SW AR/N LA. Hopefully we wash the pollen away for a while with limited impacts from this early Spring event. /24/ && .AVIATION... (00Z TAFS) Issued at 648 PM CDT Sun Mar 23 2025 Mostly VFR conditions will continue through the 24/00Z TAF period. Scattered convection has begun to develop across portions of Srn AR/N LA and Deep E TX, along and ahead of a cold front that extends from a JDD, to just S of an ATA to near ADF as of 2330Z. This convection will effect all but the TXK terminal this evening, as the front continues to progress SE through the region this evening/overnight. Brief MVFR cigs, reduced vsbys, hail, and wind gusts in excess of 35 kts will be possible in/near the convection, before they shift S of the LFK/MLU terminals by/shortly after 06Z. 6-9kft cigs behind the front will also gradually scatter out from NW to SE tonight, with cirrus cigs scattering out as well by/after daybreak. WSW winds 5-10kts ahead of the front this evening, will become NNE 4-8kts with the fropa. Winds will gradually veer more ESE 4-7kts after 18Z. /15/ && .SPOTTER INFORMATION STATEMENT... Issued at 648 PM CDT Sun Mar 23 2025 Spotter activation will be needed this evening for East Texas along and south of I-20, as well as North Louisiana and extreme Southern Arkansas. && .PRELIMINARY POINT TEMPS/POPS... SHV 54 78 56 87 / 70 0 0 0 MLU 55 74 53 84 / 90 0 0 0 DEQ 44 76 47 86 / 0 0 0 10 TXK 49 78 53 88 / 20 0 0 0 ELD 48 77 51 87 / 70 0 0 0 TYR 53 78 57 88 / 40 0 0 0 GGG 52 78 55 87 / 60 0 0 0 LFK 58 80 59 87 / 80 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...24 AVIATION...15
Special Weather Statement
National Weather Service Shreveport LA
449 PM CDT Sun Mar 23 2025
LAZ006-014-232200-
Union LA-Ouachita LA-
449 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OUACHITA AND EAST
CENTRAL UNION PARISHES UNTIL 5 PM CDT...
At 449 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Sterlington, or 17 miles northwest of Swartz,
moving northeast at 30 mph.
HAZARD...Half inch size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Sterlington, Haile, Spencer, Linville, Deshard and Perryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3299 9207 3296 9209 3292 9207 3288 9208
3284 9206 3274 9205 3273 9207 3271 9206
3271 9197 3270 9197 3269 9204 3270 9203
3270 9204 3269 9205 3268 9217 3279 9226
TIME...MOT...LOC 2149Z 237DEG 26KT 3279 9216
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
09Special Weather Statement
National Weather Service Shreveport LA
615 PM CDT Sun Mar 23 2025
LAZ004>006-232345-
Lincoln LA-Union LA-Claiborne LA-
615 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL UNION...EAST
CENTRAL CLAIBORNE AND NORTHWESTERN LINCOLN PARISHES UNTIL 645 PM
CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Bernice, or 15 miles east of Homer, moving
northeast at 25 mph.
HAZARD...Half inch size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Bernice, Cooley, Dubach, Lisbon, Lillie, Corinth and Shiloh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3269 9286 3279 9287 3293 9264 3273 9252
3268 9286
TIME...MOT...LOC 2314Z 243DEG 23KT 3277 9280
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
09Preliminary Local Storm Report
National Weather Service Shreveport LA
655 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM Hail 2 SE Bernice 32.80N 92.63W
03/23/2025 M1.75 Inch Union LA Emergency Mngr
Pictures of golfball size hail were posted
to social media just southeast of Bernice.
&&
15Preliminary Local Storm Report
National Weather Service Shreveport LA
719 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM Hail 1 N Minden 32.63N 93.28W
03/23/2025 E1.25 Inch Webster LA Emergency Mngr
Quarter to half dollar size hail fell in
Minden.
&&
15The Shreveport radar (KSHV), 105 km away, was scanning. The volume nearest the first event began at 00:36 UTC.
3 hail. Local standard time, as filed.
Quarter size hail reported in San Augustine.
Quarter size hail reported at the dam at Lake Palestine.
Quarter size hail reported near the Teaselville community west of Bullard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249540, 1249538, 1249541.